Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 9, NWS Cleveland, OH

January 22, 2017

NWS Cleveland, OH issued this small craft advisory at Jan 22, 2017, 3:43 PM EST. It took effect at Jan 23, 2017, 4:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2017, 3:43 PM EST (20:43 UTC)
In effect from
Jan 23, 2017, 4:00 AM EST
Expired
Jan 23, 2017, 9:05 PM EST
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

037 
WHUS71 KCLE 222043
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EST SUN JAN 22 2017

LEZ143>148-230445-
/O.NEW.KCLE.SC.Y.0009.170123T0900Z-170124T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
343 PM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM EST
TUESDAY.

* WINDS...NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
5 follow-up statements
126 
WHUS71 KCLE 230240
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
940 PM EST SUN JAN 22 2017


LEZ143>148-231045-
/O.CON.KCLE.SC.Y.0009.170123T0900Z-170124T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
940 PM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 AM EST TUESDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
968 
WHUS71 KCLE 230905
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EST MON JAN 23 2017

LEZ142-231715-
/O.EXA.KCLE.SC.Y.0009.170123T0900Z-170124T0900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
405 AM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY.

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ143>148-231715-
/O.CON.KCLE.SC.Y.0009.000000T0000Z-170124T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
405 AM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LOMBARDY
426 
WHUS71 KCLE 231423
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
923 AM EST MON JAN 23 2017


LEZ142>148-232230-
/O.CON.KCLE.SC.Y.0009.000000T0000Z-170124T0900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
923 AM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
006 
WHUS71 KCLE 232021
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EST MON JAN 23 2017

LEZ142-143-232130-
/O.CAN.KCLE.SC.Y.0009.000000T0000Z-170124T0900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
321 PM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVE HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LEZ144>148-240430-
/O.CON.KCLE.SC.Y.0009.000000T0000Z-170124T0900Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
321 PM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS
  TONIGHT.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
383 
WHUS71 KCLE 240205
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
905 PM EST MON JAN 23 2017


LEZ144>148-240315-
/O.CAN.KCLE.SC.Y.0009.000000T0000Z-170124T0900Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
905 PM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WAVES HAVE SUBSIDED TO 2 TO 4 FEET. WAVES WILL SUBSIDE TO 1 TO
3 FEET OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 3:18 PM EST, 25 minutes earlier.

Area forecast discussion, Jan 22, 3:18 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
318 PM EST Sun Jan 22 2017

.SYNOPSIS...
Low pressure over the Southern Plains will move to the middle
Atlantic Coast by Monday afternoon. High pressure will briefly
ridge into the region on Tuesday. The next storm system will move
into the Central Great Lakes from the Plains on Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface low should be in nrn GA by 00z and will move slowly to wrn
NC by 12Z Monday. East to southeast flow aloft will increase
overnight increasing moisture into the region. Expect clouds to
continue to fill in through the evening hours. Through the evening
hours followed the HRRR in bringing chance pops into the area from
the southeast. Overnight followed the GFS trends with pops
increasing to likely eastern two thirds of the area. Lows mostly
in the mid 40s but coolest in the northwest where cooler air
could sneak into the area with stationary front waffling nearby.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
Low pressure will move from western NC to off the mid atlantic
coast by late afternoon. The low will continue northeast off the
New England coast through Tuesday night. deep moisture will
continue to spread into the area from the east and southeast ahead
of the low through the day Monday before beginning to pull east
Monday night into Tuesday. Will have categorical pops most places
Monday. Monday night pops will decrease west to east as the low
pulls further away falling to just chance pops east by morning
Tuesday. Tuesday evening should be dry east however another system
will be moving out of Missouri. Models differ on track with the
NAM taking the low to near South Bend by morning Wednesday while
the GFS has the low centered over northern Lake Michigan. Both
models however have a swath of moisture moving into the area from
the west with a warm front overnight Tuesday night. Will cover
with chance pops. Wednesday the system moves through the central
lakes. A cold front will move through and wrap around moisture
will overspread the area. Will have chance pops increasing from
the northwest mainly in the afternoon. Wednesday night will
continue with chance pops for rain mixing with snow from the
northwest during the night most places and will have likely pops
northeast for flow off the lake. Not really cold enough for lake
effect but we could see limited lake enhancement as 850mb temps
drop to -6C by Thursday morning.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Active northwest flow pattern expected during the long term period
Thursday through Sunday. More seasonable temperatures expected
beginning Thursday with highs in the mid/upper 30s. A shot of colder
air will move in Friday and persist through Sunday, with 850mb temps
in the -10C to -13C range. Highs Friday in the low/mid 30s and highs
Saturday/Sunday in the upper 20s/low 30s currently forecasted.
Prolonged lake effect snow is likely across portions of the snowbelt
during this period, with several disturbances rotating through the
area bringing more widespread snow chances Thursday afternoon
through Friday night and again Saturday night through Sunday night.
Forecast is characterized with chance/slight chance pops through
most of the period, with some likely pops across the snowbelt.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Deteriorating conditions expected at the terminals during the last
half of this forecast period, as low pressure moves from the lower
Mississippi valley towards the Mid Atlantic region. Flow will
generally back northeasterly with precip overspreading from
southeast to northwest across the area. Main question/concern is
IFR ceilings drifting south/southwest into KTOL this evening as
slow moving front drifts southeast. Lower end MVFR/IFR ceilings
should hold off until after 06Z for most other locations.

OUTLOOK...Widespread Non-VFR Monday...likely persisting on
Tuesday across NE OH/NW PA. Non-VFR returns to the area on
Thursday.

&&

.MARINE...
Northeast winds will continue to increase across Lake Erie tonight
as a low pressure system tracks from the lower Mississippi valley
towards the Mid Atlantic coast. Winds will be in the 15 to 25 range
late tonight through Monday evening, before decreasing and backing
northerly by Tuesday morning. Will be hoisting a Small Craft
Advisory for portions of the lake from the Islands east through
Conneaut with waves increasing to 3-5 feet with the prolonged long
fetch despite marginal wind speeds. Winds will increase from the
southwest Wednesday as low pressure tracks through the central
Lakes.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM Monday to 4 AM EST Tuesday for
     LEZ143>148.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Greenawalt
AVIATION...Greenawalt
MARINE...Greenawalt
Hazardous weather outlook, Jan 22, 4:16 AM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EST SUN JAN 22 2017

OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-230930-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
416 AM EST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A ROUND OF RAIN IS EXPECTED TO BEGIN TONIGHT WITH THE HEAVIER
AMOUNTS OCCURRING ON MONDAY. A HALF INCH TO AN INCH OF RAIN IS
EXPECTED AT THIS TIME. RISES ON AREA RIVERS ARE EXPECTED WITH THE
POSSIBILITY OF MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ003-006>009-017>019-027-028-036-037-230930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-
MORROW-
416 AM EST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.